Doctors Lounge - Pulmonology AnswersBack to Pulmonology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/19/2017.
Forum Name: Asthma
Question: Dry Nose from Asthma meds?
|saintcal - Fri Jun 08, 2007 3:26 am||
Hi -- I've been on Nasacort AQ, Singulair, and Advair Diskus for two-three months. I had an episode of throat thrush from the Advair after about two weeks and it was quickly resolved with a pill.
For about 3 weeks I seem to have trouble breathing through my nose; it feels dry to me, but sounds sort of congested. I find myself holding one nostril closed in order to breathe in comfortably at times. It's also sort of embarrassing.
Do you thinks it's from inflammation, maybe caused by the Advair? That's the only thing I can guess at. I'm a 64-yr. old female recently diagnosed with "reversible airway disease" which I guess is really asthma, and also probable COPD.
I'm not very comfortable with the diagnosis but that's another issue. Thanks for any thoughts.
|Dr. Chan Lowe - Fri Jun 08, 2007 7:24 pm||
It would seem a little unusual for advair or your allergy medicines to cause nasal congestion. Theoretically they should help reduce inflammation and congestion, especially the nasal spray.
It may be related to drier air than normal or a viral infection.
You may want to try using a nasal moisturizer (such as saline spray or gel). These are essentially water so there is no danger of drug interactions, etc. and they are same to use as often as needed. Don't use it within an hour or so of using the allergy nasal spray or it may wash the allergy medicine out of the nose.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.